Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    mood disorder
    avatar
    gagah posted:
    My 10 year old son has been diagnosed 3 years ago with very high anxiety level and odd. Now 6 months ago a mood disorder nos has been added. Its exhausting. Anyone have any luck with any meds other than risperdol, seroquel, geodon or depakote which is what he now takes; besides the klonapin for anxiety and effexor for depression.
    Reply
     
    avatar
    momuv4girls responded:
    So, is your son's behavior better now on these meds?

    What are his doses of risperdal, seroquel and geodon?

    My daughter has had great success with Lamictal - depakote made her worse.
    I know medication is very individual, what works great for one child, can be a disaster for the next.

    Does his psychiatrist have any suggestions?
    Sorry for all the questions, but its helpful to have a bit more info.

    Thanks!
    -Kathleen
     
    avatar
    gagah replied to momuv4girls's response:
    He is currently on 750mg of Depakote ER. It doesn't work; he might as well be on nothing. They just can't seem to find a happy medium for the poor kid. He cries why can't he just be normal. Doc just raises dose. I worry about long term affects with some meds like depakote.
     
    avatar
    momuv4girls replied to gagah's response:
    When was his last blood draw to check his depakote level?

    Maybe an add on anti-psychotic would be helpful also....has that been tried before?

    -Kathleen
     
    avatar
    gagah replied to momuv4girls's response:
    They just started low dose of abilify with the depakote then ween of depakote in 2 weeks. His psych doc and therapist are recommending placement. It tears me up; but reality is I believe he needs the help.
     
    avatar
    momuv4girls replied to gagah's response:
    It "typically" takes a med combo to address the symptoms of a mood disorder.

    It sounds like the Depakote wasn't cutting it, and maybe the Abilify will help - but before you consider placement, I think you may want to explore the med options first.

    My daughter found the best stability ever with Lamictal, seroquel and risperdal. She takes a fairly low dose of each, but she needs all 3.

    Abilify can be activating to some children, so pay attention to his mood.
    Do you chart / keep track of his daily moods?

    -Kathleen


    Spotlight: Member Stories

    I am the mother of a diagnosed bipolar disorder with extreme ADHD 9 year old son as well as a very active almost 4 year old son. I am a stay-at-home m...More

    Helpful Tips

    depression
    Your healthcare provider is the best person to diagnose postpartum depression and to help you with finding some treatment. Mahendra ... More
    Was this Helpful?
    3 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.